Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 79, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2003, 5:02 PM MDT for Cheyenne County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 5:02 PM MDT (23:02 UTC)
- Expired
- Jun 28, 2003, 5:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:35 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WUUS55 KCYS 282302 SVRCYS NEC033-282345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 545 PM MDT * AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 7 MILES NORTHEAST OF SIDNEY...MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE DALTON...GURLEY...LODGEPOLE AND LORENZO IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4141 10300 4100 10313 4101 10265 4143 10261 $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:30 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 28, 1:30 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SAT JUN 28 2003 SHORT TERM...SHORTWAVE DROPPING SE IN UPPER FLOW WILL CROSS CWA THIS EVENING AND EXPECT WDLY SCT SHOWERS AND TSTRMS WITH IT. PASSAGE OF SHORTWAVE ENERGY WILL INDUCE SFC HIGH TO OOZE SE INTO NEB AND S DAKOTA SUNDAY MORNING. WILL DROP MAX TEMPS OVER ERN PART OF CWA SUNDAY AS CLOUDS LIKELY TO HOLD IN THE MORNING AND WK UPSLOPE FLOW BEHIND SFC HIGH LIMITS HEATING. ISOLATED TSTRMS AGAIN POSSIBLE MAINLY NEAR MTNS SUNDAY AFTN BUT COVERAGE LESS THAN THIS EVENING WITH BETTER SUPPORT TO THE SOUTH. LONG TERM...TELECONNECTIONS WITH PERSISTENT NEG ANOMALY AT 100E AS SHOWN ON UKMO/ECMWF/MRF SUPPORT RIDGING IN CEN US WITH WEAK TROF OVER WESTERN US ALL NEXT WEEK. MODELS HANDLE THIS WELL EXCEPT MRF WHICH GOES TOO ZONAL BY END OF WEEK. TREND IS FOR SUMMER TO FINALLY ARRIVE IN CYS CWA STARTING MONDAY. EXPECT A SLOW MOVING UPPR RIDGE OVER THE CWA NEXT WEEK FOR WARM DAYTIME TEMPS AND LITTLE CHANCE OF PCPN TUE THRU THU. A WEAK LEE SFC TROF TUE AND AGAIN WED SHOULD PRODUCE BREEZY DAYTIME DWNSLP WINDS TO HELP BOOST MAX TEMPS BOTH DAYS. NOT AS WARM THU AND FRI WITH RIDGE SLIDING EAST AND THICKNESS VALUES DROPPING. CAN EXPECT SW UPPR LVL FLW OVR THE CWA WITH AN UPPR TROF POSITIONING OVR PAC NW BY LATE THU. THIS SHOULD RESULT IN A SLIGHT CHANCE FOR PM TSTMS ON INDEPENDENCE DAY FOR CYS CWA MAINLY EAST OF MOUNTAINS AND INTO NEB PANHANDLE. WILL EXPECT THIS TREND TO CONTINUE INTO NEXT WEEKEND WITH SW UPPER FLOW EXPECTED TO REMAIN OVER CWA. .CYS... WY...NONE. NE...NONE. WTP/RAE
Hazardous weather outlook, Jun 28, 10:50 AM MDT, 6 hours 12 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE THIS AFTERNOON OVER THE HIGHER TERRAIN OF EASTERN WYOMING AND MOVE SOUTHEAST OVER THE EASTERN WYOMING PLAINS AND THE NEBRASKA PANHANDLE THROUGH THIS EVENING. A FEW OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING MAINLY OVER FAR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. DRY WEATHER AND SUMMERLIKE TEMPERATURES RETURN FOR THE START OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:47 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.